Alert archive / New York / Wind Advisories in 2022
Wind Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 5, 2022, 3:59 AM EDT for 9 counties in New York. It took effect at Nov 5, 2022, 6:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 3:59 AM EDT (07:59 UTC)
- In effect from
- Nov 5, 2022, 6:00 PM EDT
- Expired
- Nov 6, 2022, 3:30 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS71 KBUF 050759 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 359 AM EDT Sat Nov 5 2022 NYZ010>012-019-085-051800- /O.NEW.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/ Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 359 AM EDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. A few gusts to 45 mph are also possible early today near the Lake Erie shoreline from Fredonia to Dunkirk. * WHERE...Erie, Genesee, Wyoming, and Chautauqua counties. * WHEN...From 6 PM this evening to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003-013-014-051800- /O.NEW.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/ Monroe-Livingston-Ontario- Including the cities of Rochester, Geneseo, and Canandaigua 359 AM EDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Monroe, Livingston, and Ontario counties. * WHEN...From 6 PM this evening to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-051800- /O.NEW.KBUF.WI.Y.0009.221105T2200Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 359 AM EDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM EDT THIS EVENING TO 4 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected to the north of the Tug Hill, including Fort Drum. * WHERE...Jefferson and Lewis counties. * WHEN...From 6 PM EDT this evening to 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JLA
6 follow-up statements
092 WWUS71 KBUF 051650 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1250 PM EDT Sat Nov 5 2022 NYZ010>012-019-085-060300- /O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/ Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1250 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. A few gusts to 45 mph are also possible early today near the Lake Erie shoreline from Fredonia to Dunkirk. * WHERE...Erie, Genesee, Wyoming, and Chautauqua counties. * WHEN...From 6 PM this evening to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003-013-014-060300- /O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/ Monroe-Livingston-Ontario- Including the cities of Rochester, Geneseo, and Canandaigua 1250 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Monroe, Livingston, and Ontario counties. * WHEN...From 6 PM this evening to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-060300- /O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1250 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO 4 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected to the north of the Tug Hill, including Fort Drum. * WHERE...Jefferson and Lewis counties. * WHEN...From 6 PM EDT this evening to 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EAJ
419 WWUS71 KBUF 052104 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 504 PM EDT Sat Nov 5 2022 NYZ010>012-019-085-060400- /O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/ Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 504 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie, Genesee, Wyoming, and Chautauqua counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003-013-014-060400- /O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/ Monroe-Livingston-Ontario- Including the cities of Rochester, Geneseo, and Canandaigua 504 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Monroe, Livingston, and Ontario counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-060600- /O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 504 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected to the north of the Tug Hill, including Fort Drum. * WHERE...Jefferson and Lewis counties. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
671 WWUS71 KBUF 060246 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1046 PM EDT Sat Nov 5 2022 NYZ010>012-019-085-060400- /O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0400Z/ Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1046 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie, Genesee, Wyoming, and Chautauqua counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003-013-014-060400- /O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0400Z/ Monroe-Livingston-Ontario- Including the cities of Rochester, Geneseo, and Canandaigua 1046 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Monroe, Livingston, and Ontario counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-060900- /O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1046 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected to the north of the Tug Hill, including Fort Drum. * WHERE...Jefferson and Lewis counties. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
869 WWUS71 KBUF 060301 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1101 PM EDT Sat Nov 5 2022 NYZ010>012-019-085-060600- /O.EXT.KBUF.WI.Y.0009.000000T0000Z-221106T0600Z/ Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1101 PM EDT Sat Nov 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie, Genesee, Wyoming, and Chautauqua counties. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003-013-014-060600- /O.EXT.KBUF.WI.Y.0009.000000T0000Z-221106T0600Z/ Monroe-Livingston-Ontario- Including the cities of Rochester, Geneseo, and Canandaigua 1101 PM EDT Sat Nov 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Monroe, Livingston, and Ontario counties. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-060900- /O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1101 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected to the north of the Tug Hill, including Fort Drum. * WHERE...Jefferson and Lewis counties. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
538 WWUS71 KBUF 060554 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 154 AM EDT Sun Nov 6 2022 NYZ003-010>014-019-085-060700- /O.CAN.KBUF.WI.Y.0009.000000T0000Z-221106T0600Z/ Monroe-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Chautauqua-Southern Erie- Including the cities of Rochester, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 154 AM EDT Sun Nov 6 2022 ...WIND ADVISORY IS CANCELLED... $$ NYZ007-008-060900- /O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 154 AM EDT Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected to the north of the Tug Hill, including Fort Drum. * WHERE...Jefferson and Lewis counties. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
043 WWUS71 KBUF 060830 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 330 AM EST Sun Nov 6 2022 NYZ007-008-060930- /O.CAN.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 330 AM EST Sun Nov 6 2022 ...WIND ADVISORY IS CANCELLED... Winds have fallen below criteria. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 5, 1:56 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 5, 1:56 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 156 AM EDT Sat Nov 5 2022 .SYNOPSIS... High pressure will continue to provide our region with dry...very warm...and increasingly breezy conditions...with widespread near record to record high temperatures today. A passing cold front will then bring gusty winds and a round of showers as it crosses our area tonight and early Sunday...though above normal temperatures will still persist through most if not all of next week. && .NEAR TERM /THROUGH TODAY/... ...Record Warmth to Continue Today... A strong ridge centered along the eastern seaboard will remain practically stationary early this morning...while a developing area of low pressure tracks from Missouri to Wisconsin. The persistent ridge will help to maintain dry weather across our region...with just an increase in cirrus-level cloudiness expected in most areas. The one possible exception to the latter may be across interior portions of the Southern Tier...where the prevailing low level southerly flow may advect some lower clouds into the area. Otherwise a continued slow but steady tightening of the pressure gradient will help keep a 10-15 mph southerly breeze intact across the bulk of the area. The winds will be a bit stronger (15-25 mph) along the Lake Erie shoreline southwest of Buffalo...where some gusts to 35 mph or so will be possible. The steady southerly breeze and warm airmass will result in an unseasonably warm start to the day...with early morning lows ranging from the lower to mid 50s across interior portions of the Southern Tier/North Country to the upper 50s across the lower elevations. The warmest overall lows will be from the Lake Erie shoreline northeastward to Buffalo...where downsloping effects should keep temps from falling much below 60 degrees. To put this warmth into proper perspective...such readings will easily be warmer than average daytime high temps for this point in November. Later today...the strong ridge will simply refuse to budge from its position just off the East Coast...while the aforementioned area of low pressure deepens and tracks northeastward to Lake Superior. Dry and unseasonably warm weather will continue to prevail with this latter system continuing to be shunted by well to our northwest... albeit with a continued general increase in cirrus-level clouds... and some low clouds slowly attempting to make further inroads into interior portions of the Southern Tier and North Country. Continued tightening of the pressure gradient across our region will also result in increasingly breezy to windy conditions as the day progresses...with sustained southerly winds of 15-25 mph gusting to 30 to 40 mph...with the highest gusts found both across the higher terrain and in regions of favored downslope flow. With such winds in place along with at least some partial sunshine and 925 mb temps surging to between +14C and +18C...highs this afternoon will range from the upper 60s across the highest terrain to the mid and upper 70s across most of the lower elevations...or some 25 degrees above normal for the date. At this point...it appears that record highs for all three of our major climate stations (76 at KBUF, 75 at KROC, and 71 at KART) will be either equaled or eclipsed. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... Breezy to windy conditions will be ongoing this evening as a cold front approaches the region. A south wind will lead to downsloping across the northern slopes of the region especially across the northern slopes of the Tug Hill. Gusts will likely average 35-40 mph across the region this evening with some gusts up to 45 mph in more favorable locations. If the wind becomes southeast then downsloping from the Chautauqua Ridge, along the Lake Erie shoreline is favorable. A dynamic system driving these winds across the region will weaken across Northeastern Ontario and Quebec overnight. A cold front, although not much cold air behind it, will move from west to east across the region late Saturday night into Sunday. Gusty winds will continue behind the front as winds become southwest from west to east across the region. A ribbon of moisture co- located with the front will support showers along the front. Strong lift and some elevated instability across western NY could result in a few thunderstorms. More stable conditions exist east of the Genesee Valley. Mild Saturday night with temperatures in the mid to upper 50s, and low 60s across the Finger Lakes region. Winds diminish into Sunday as the strong low level jet moves east of the region. Showers will be likely east of the Genesee Valley through the morning with only a chance of showers across far western NY. The northern portion of the cold front will track faster than the southern portion so the front will slow down across the region. Clouds and showers will continue east of Lake Ontario through Sunday afternoon. Like previously said, little cold air advection behind this front so high temperatures will reach the upper 60s to low 70s. Upper level ridging will lead to dry conditions expected Sunday night through Monday night. Low temperatures will fall to the upper 40s to low 50s Sunday night. A secondary cold front will move through Monday and colder air and breezy conditions wil move into the eastern Great Lakes region. More seasonable but still warmer than normal weather on Monday with highs in the upper 50s to low 60s. Northerly winds continue Monday night with low temperatures falling to the 30s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Mostly dry through Thursday afternoon for the long term period as a large ridge and area of high pressure dominate the eastern U.S. A trough over the central U.S. will track northeast toward the Eastern Great Lakes on Thursday night and Friday morning, increasing the potential for shower starting late Thursday night and early Friday morning. Guidance is having some issues with the timing of the onset of showers. A large swath of moisture potentially moving north along the east coast, previously associated with a mid-level closed low over the southeast is proving difficult for model timing, or if it will even track north. But some guidance tracks this feature north ahead of the approaching trough for late Thursday night and early Friday morning. Temperatures will remain above normal for most of the long term period, the only exception being the near normal temperatures on Tuesday behind a passing cold front on Monday. Otherwise temperatures, while not as warm as we are currently experiencing, will be five to ten degrees above normal (upper 50s to mid 60s) Wednesday through Friday. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... For the most part widespread VFR conditions will continue to prevail through this afternoon under gradually increasing high clouds...save for interior portions of the Southern Tier and North Country where some lower clouds and associated MVFR ceilings may slowly advect in from the south later today. Southerly winds will be on the increase through the afternoon. Gusts restricted through mid morning, so have included LLWS at all TAF sites except ART where it still could be gusty. By this afternoon, fairly widespread sustained winds of 15-20 knots and gusts to 30-35 knots are expected. Outlook... Tonight...VFR/MVFR with a period of showers...and gusty southerly winds to 35-40 knots out ahead of a passing cold front. Sunday...Mainly VFR with a chance of showers east of a KJHW/KROC line. Monday through Wednesday...VFR. && .MARINE... Southerly winds will steadily freshen through this afternoon out ahead of a cold front that will cross the lower Great Lakes tonight. Offshore flow will likely preclude the need for any Small Craft Advisories (for winds) through this afternoon, although it will be close over the east end of Lake Ontario. A better likelihood of Small Craft Advisory conditions (mainly for wind speeds) will be found just ahead of the aforementioned cold front tonight...which will induce a brief but notable increase in southerly offshore flow. Following the frontal passage...winds will then turn southwesterly and quickly decrease later tonight and early Sunday. && .CLIMATE... A southerly flow of anomalously warm air will result in temperatures that will approach record levels across western and north central New York this afternoon...when most areas will see high temperatures in the 70s. Such readings will be some 25 degrees above normal high temperatures for early November...which are generally in the lower 50s. Given the warmth we are seeing early today, we likely will see records established for the warmest minimum temperatures for this date as well. Below are the RECORD high temperatures for Today (11/5): Buffalo 76 (1948) Rochester 75 (2015) Watertown 71 (2015) Below are the RECORD warm minimum temperatures for Today (11/5): Buffalo 59 (1902) Rochester 58 (1994) Watertown 55 (1959) && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/JJR NEAR TERM...JLA/JJR/RSH SHORT TERM...HSK LONG TERM...SW AVIATION...JLA/JJR MARINE...JLA/JM/JJR CLIMATE...JLA/JJR/RSH
Hazardous weather outlook, Nov 4, 2:20 PM EDT, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 220 PM EDT Fri Nov 4 2022 NYZ001>008-010>014-019>021-085-051800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 220 PM EDT Fri Nov 4 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Southerly winds will increase out ahead of an approaching cold front Saturday and Saturday evening. The strongest winds are expected between late Saturday and Saturday night...when winds could gust to between 40 and 50 mph prior to the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-051800- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 220 PM EDT Fri Nov 4 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-051800- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 220 PM EDT Fri Nov 4 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:01 AM EDT | Small Craft Advisory | BUF | 25 hr |
Nearby
Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.